MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE TOUCH WIRELESS ADAPTER; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE TOUCH WIRELESS ADAPTER; VENTRICULAR (ASSIST) BYPASS
Model Number HMT2100
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No additional information has been provided.A supplemental report will be submitted once the manufacturer's investigation is complete.
 
Event or Problem Description
Related manufacturer report number: 2916596-2023-08312.It was reported that on 26nov2023, the system controller was connected to the power module via the black and white power cables.The heartmate touch was also connected to the power module and displayed the device parameters.At around 18:30, the data stopped displaying on the heartmate touch.The connection between the heartmate touch and system controller was retried but did not work.The heartmate touch was unable to recognize that the system controller was connected.A new heartmate touch was tried with the same controller and patient cable but nothing changed.The patient cable was then exchanged but the issue persisted.The system monitor was then connected, and the parameters were able to be displayed.The next day, the heartmate touch wireless adapter was exchanged, and the issue resolved.The original adapter was tried again, to see if it would still work, and it functioned as intended.Both adaptors appeared to work properly.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of a loss of communication between the system controller and heartmate touch was not confirmed.It was reported that changing the wireless adapter resolved the issue; however, the exchanged wireless adapter was then tested again and was found to be working.Additional information provided stated that there have been no further connection issues and no damage to the system controller or wireless adapter was observed.It was also reported that no product will be returned as it is still in use.The root cause of the reported event could not be conclusively determined through this analysis.The wireless adapter is manufactured by a third party who maintains the device history records.Heartmate 3 instructions for use (ifu) chapter 4 ¿heartmate touch communication system¿ and the heartmate touch communication system quick start guide under ¿how to use the heartmate touch communication system¿ explain the operation of the heartmate touch system, including how to set up the system and connect the tablet to the wireless adapter and system controller and how to use the heartmate touch app.These documents also warn that the heartmate touch system may be interfered with by other equipment, even if that other equipment complies with cispr emission requirements.Heartmate 3 ifu chapter 7 ¿alarms and troubleshooting¿ and the heartmate touch communication system quick start guide under ¿troubleshooting¿ cover all alarms (visual and audible), including the disconnected system controller - heartmate touch app error message.Heartmate 3 ifu section 8 "equipment storage and care" describes how to care for and clean all equipment.Heartmate 3 ifu section f, both entitled ¿safety checklists¿, provide checklists to assist the patient in performing routine maintenance of the heartmate 3 lvad.This section also informs the user to replace any equipment or system component that appears damaged or worn.Heartmate 3 patient handbook cautions users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE TOUCH WIRELESS ADAPTER
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key18267440
Report Number2916596-2023-08311
Device Sequence Number3893962
Product Code DSQ
UDI-Device Identifier05415067032065
UDI-Public05415067032065
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberHMT2100
Device Lot Number7675498
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2023
Supplement Date Received by Manufacturer01/26/2024
Initial Report FDA Received Date12/05/2023
Supplement Report FDA Received Date02/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/30/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale
Patient Weight60 KG